Luis B. Morales1, Carlos Velarde1
1IIMAS, Universidad Nacional Auténoma de México México, DF, 04510, México
Abstract:

In this paper, we describe a backtrack search over parallel classes with a partial isomorph rejection to classify resolvable \(2\)-(12, 6, \(5c\)) designs. We use the intersection pattern between the parallel classes and the fact that any resolvable \(2\)-(12, 6, \(5c\)) design is also a resolvable \(3\)-(12, 6, \(2c\)) design to effectively guide the search. The method was able to enumerate all nonsimple resolutions and a subfamily of simple resolutions of a \(2\)-(12, 6, 15) design. The method is also used to confirm the computer classification of the resolvable \(2\)-(12, 6, \(5c\)) designs for \(c \in \{1, 2\}\). A consistency checking based on the principle of double counting is used to verify the computation results.

Jason I. Brown1, Aysel Erey 1, Jian Li1
1Department of Mathematics and Statistics Dalhousie University Halifax, Nova Scotia, Canada B3H 335
Abstract:

A restraint on a (finite undirected) graph \( G = (V, E) \) is a function \( r \) on \( V \) such that \( r(v) \) is a finite subset of \( \mathbb{N} \); a proper vertex colouring \( c \) of \( G \) is permitted by \( r \) if \( c(v) \notin r(v) \) for all vertices \( v \) of \( G \) (we think of \( r(v) \) as the set of colours forbidden at \( v \)). Given a large number of colors, for restraints \( r \) with exactly one colour forbidden at each vertex the smallest number of colourings is permitted when \( r \) is a constant function, but the problem of what restraints permit the largest number of colourings is more difficult. We determine such extremal restraints for complete graphs and trees.

Gary Tiner1
1Faulkner University
Abstract:

Let \( G \) be a graph with average degree greater than \( k – 2 \). Erdős and Sós conjectured that \( G \) contains every tree on \( k \) vertices. A star is a tree consisting of one center vertex adjacent to all the other vertices, and a \emph{double-broom} is a tree made up of two stars and a path connecting the center of one star with the center of the other. If the path connecting the two stars has length 2 or 3, then \( G \) contains the double-broom (unpublished). In this paper, we prove that \( G \) contains every double-broom on \( k \) vertices.

Frank Plastria1
1Mosi, Vrije Universiteit Brussel, Pleinlaan 2, 1050 Brussels, Belgium
Abstract:

We indicate how to calculate the number of round-robin tournaments realizing a given score sequence. This is obtained by inductively calculating the number of tournaments realizing a score function. Tables up to 18 participants are obtained.

Ewa Kubicka1, Grzegorz Kubicki1
1University of Louisville Department of Mathematics Louisville, KY 40292
Abstract:

An urn contains \(2n + 1\) balls in two colors. The number of balls of a particular color is a random variable having binomial distribution with \( p = \frac{1}{2} \). We sample the urn removing balls one by one without replacement. Our aim is to stop the process maximizing the probability that the color of the last selected ball is the minority color. We give an algorithm for an optimal stopping time, evaluate the probability of success and its asymptotic behavior.

Jessie Deering1, William Jamieson2
1East Tennessee State University deering
2East Tennessee State University
Abstract:

The results of Laughlin and Johnson [1] are generalized in this paper, and open problems left at the end of [1] are addressed. New values of Anti-Waring numbers are given, including \( N(2,4) \), \( N(2,5) \), \( N(2,6) \), and \( N(2,7) \).

Nader Jafari Rad1
1Department of Mathematics, Shahrood University of Technology, Shahrood, Iran
Abstract:

A function \( f: V(G) \to \{0, 1, 2\} \) is a \emph{Roman dominating function} (or just RDF) if every vertex \( u \) for which \( f(u) = 0 \) is adjacent to at least one vertex \( v \) for which \( f(v) = 2 \). The weight of a Roman dominating function is the value \( f(V(G)) = \sum_{u \in V(G)} f(u) \). The \emph{Roman domination number} of a graph \( G \), denoted by \( \gamma_R(G) \), is the minimum weight of a Roman dominating function on \( G \). A graph \( G \) is Roman domination critical upon edge subdivision if the Roman domination number increases whenever an edge is subdivided. In this paper, we study the Roman domination critical graphs upon edge subdivision. We present several properties, bounds, and general results for these graphs.

Shinya Fujita1, Linda Lesniakt Agnes Toth2
1Department of Integrated Design Engineering, Maebashi Institute of Technology, Maebashi 371-0816 Japan
2Department of Mathematics and Computer Science, Drew University, Madison, NJ 07940 USA & Department of Mathematics, Western Michigan University, Kalamazoo, MI 49008 USA
Abstract:

In [Discrete Math., 311 (2011), 688-689], Fujita defined \( f(r,n) \) to be the maximum integer \( k \) such that every \( r \)-edge-coloring of \( K_n \) contains a monochromatic cycle of length at least \( k \). In this paper, we investigate the values of \( f(r,n) \) when \( n \) is linear in \( r \). We determine the value of \( f(r, 2r+2) \) for all \( r \geq 1 \) and show that \( f(r, sr+c) = s+1 \) if \( r \) is sufficiently large compared with positive integers \( s \) and \( c \).

David J. Marchette1, Sul-Young Choi2, Andrey Rukhin1, Carey E. Priebe3
1Naval Surface Warfare Center, 18444 Frontage Rd., Suite 327, Dahigren, Virginia, 22448 USA
2Department of Mathematics, Le Moyne College, Syracuse, New York, USA
3Applied Mathematics and Statistics, Johns Hopkins University, Baltimore, Maryland, USA
Abstract:

Given a labeling of the vertices and edges of a graph, we define a type of homogeneity that requires that the neighborhood of every vertex contains the same number of each of the labels. This homogeneity constraint is a generalization of regularity— all such graphs are regular. We consider a specific condition in which both the edge and vertex label sets have two elements and every neighborhood contains two of each label. We show that vertex homogeneity implies edge homogeneity (so long as the number of edges in any neighborhood is four), and give two theorems describing how to build new homogeneous graphs (or multigraphs) from others.

Daniel Johnston1, Ping Zhang1
1Department of Mathematics Western Michigan University Kalamazoo, MI 49008-5248, USA
Abstract:

A red-blue coloring of a graph \( G \) is an edge coloring of \( G \) in which every edge of \( G \) is colored red or blue. Let \( F \) be a connected graph of size \( 2 \) or more with a red-blue coloring, at least one edge of each color, where some blue edge of \( F \) is designated as the root of \( F \). Such an edge-colored graph \( F \) is called a color frame. An \( F \)-coloring of a graph \( G \) is a red-blue coloring of \( G \) in which every blue edge of \( G \) is the root edge of a copy of \( F \) in \( G \). The \( F \)-chromatic index \( \chi_F'(G) \) of \( G \) is the minimum number of red edges in an \( F \)-coloring of \( G \). A minimal \( F \)-coloring of \( G \) is an \( F \)-coloring with the property that if any red edge of \( G \) is re-colored blue, then the resulting red-blue coloring of \( G \) is not an \( F \)-coloring of \( G \). The maximum number of red edges in a minimal \( F \)-coloring of \( G \) is the upper \( F \)-chromatic index \( \chi_F”(G) \) of \( G \). In this paper, we study the two color frames \( Y_1 \) and \( Y_2 \) that result from the claw \( K_{1,3} \), where \( Y_1 \) has exactly one red edge and \( Y_2 \) has exactly two red edges. For a graph \( G \), let \( \alpha'(G) \) and \( \alpha”(G) \) denote the matching number and lower matching number of \( G \), respectively. It is shown that if \( T \) is a tree of order at least \( 4 \) having no vertex of degree \( 2 \), then \( \chi_{Y_1}'(T) = \alpha”(T) \) while \( \chi_{Y_2}'(T) \leq 3\alpha”(T) \) and this upper bound is sharp. For a color frame \( F \) of a claw, sharp bounds are established for \( \chi_F”(G) \) in terms of the matching number and a generalized matching parameter of a graph \( G \). Other results and questions are also presented.

E-mail Alert

Add your e-mail address to receive upcoming issues of Journal of Combinatorial Mathematics and Combinatorial Computing (JCMCC).

Special Issues

The Combinatorial Press Editorial Office routinely extends invitations to scholars for the guest editing of Special Issues, focusing on topics of interest to the scientific community. We actively encourage proposals from our readers and authors, directly submitted to us, encompassing subjects within their respective fields of expertise. The Editorial Team, in conjunction with the Editor-in-Chief, will supervise the appointment of Guest Editors and scrutinize Special Issue proposals to ensure content relevance and appropriateness for the journal. To propose a Special Issue, kindly complete all required information for submission;